Comptes Rendus
Numerical Analysis/Partial Differential Equations
The Singular Complement Method for 2d scalar problems
Comptes Rendus. Mathématique, Volume 336 (2003) no. 4, pp. 353-358.

We propose a method, which allows us to recover an optimal error convergence rate, when it is used in addition to the usual P1 Lagrange Finite Element Method, in 2d non-convex domains. It can be applied to the Laplace problem, the heat or wave equations, or similar problems with piecewise constant coefficients.

Nous présentons une méthode d'approximation qui permet de retrouver l'estimation d'erreur optimale, lorsqu'elle est utilisée avec la méthode usuelle des Eléments Finis de Lagrange P1, dans des domaines bidimensionnels non-convexes. Celle-ci peut-être appliquée aux équations de Poisson, de la chaleur ou des ondes scalaires, ainsi qu'à des problèmes similaires à coefficients constants par morceaux.

Received:
Accepted:
Published online:
DOI: 10.1016/S1631-073X(03)00030-X
Patrick Ciarlet 1; Jiwen He 2

1 ENSTA/UMA et CNRS, URA 853, 32, boulevard Victor, 75739 Paris cedex 15, France
2 Department of Mathematics, University of Houston, 4800 Calhoun Road, Houston, TX 77204-3008, USA
@article{CRMATH_2003__336_4_353_0,
     author = {Patrick Ciarlet and Jiwen He},
     title = {The {Singular} {Complement} {Method} for 2d scalar problems},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {353--358},
     publisher = {Elsevier},
     volume = {336},
     number = {4},
     year = {2003},
     doi = {10.1016/S1631-073X(03)00030-X},
     language = {en},
}
TY  - JOUR
AU  - Patrick Ciarlet
AU  - Jiwen He
TI  - The Singular Complement Method for 2d scalar problems
JO  - Comptes Rendus. Mathématique
PY  - 2003
SP  - 353
EP  - 358
VL  - 336
IS  - 4
PB  - Elsevier
DO  - 10.1016/S1631-073X(03)00030-X
LA  - en
ID  - CRMATH_2003__336_4_353_0
ER  - 
%0 Journal Article
%A Patrick Ciarlet
%A Jiwen He
%T The Singular Complement Method for 2d scalar problems
%J Comptes Rendus. Mathématique
%D 2003
%P 353-358
%V 336
%N 4
%I Elsevier
%R 10.1016/S1631-073X(03)00030-X
%G en
%F CRMATH_2003__336_4_353_0
Patrick Ciarlet; Jiwen He. The Singular Complement Method for 2d scalar problems. Comptes Rendus. Mathématique, Volume 336 (2003) no. 4, pp. 353-358. doi : 10.1016/S1631-073X(03)00030-X. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.1016/S1631-073X(03)00030-X/

[1] F. Assous, P. Ciarlet Jr., S. Labrunie, J. Segré, Numerical solution to the time-dependent Maxwell equations in axisymmetric singular domains: the Singular Complement Method, J. Comput. Phys., submitted

[2] F. Assous; P. Ciarlet; J. Segré Numerical solution to the time-dependent Maxwell equations in two-dimensional singular domains: the Singular Complement Method, J. Comput. Phys., Volume 161 (2000), pp. 218-249

[3] F. Assous; P. Ciarlet; E. Sonnendrücker Resolution of the Maxwell equations in a domain with reentrant corners, Math. Mod. Numer. Anal., Volume 32 (1998), pp. 359-389

[4] H. Blum; M. Dobrowolski Une méthode d'éléments finis pour la résolution des problèmes elliptiques dans des ouverts avec coins, C. R. Acad. Sci. Paris, Sér. I, Volume 293 (1981), pp. 99-101

[5] P. Grisvard Singularities in Boundary Value Problems, RMA, 22, Masson, Paris, 1992

[6] C. Hazard, S. Lohrengel, A singular field method for Maxwell's equations: numerical aspects in two dimensions, SIAM J. Appl. Math., to appear

[7] M. Moussaoui Sur l'approximation des solutions du problème de Dirichlet dans un ouvert avec coins (P. Grisvard et al., eds.), Singularities and Constructive Methods for their Treatment, Vol. 1121, Springer-Verlag, 1984, pp. 199-206

Cited by Sources:

Comments - Policy


Articles of potential interest

Eléments finis nodaux pour les équations de Maxwell

Erell Jamelot

C. R. Math (2004)


Numerical simulation of corner singularities: a paradox in Maxwell-like problems

Christophe Hazard

C. R. Méca (2002)


Régularité spatio-temporelle de la solution des équations de Maxwell dans des domaines non convexes

Emmanuelle Garcia; Simon Labrunie

C. R. Math (2002)